Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 195, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2015, 4:17 PM MDT for McKinley County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 1, 2015, 4:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:18 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 1, 3:18 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT WED JUL 1 2015 .SYNOPSIS... ANOTHER ACTIVE PERIOD OF SHOWERS AND STORMS IS ON TAP FOR THE REMAINDER OF THIS WEEK. THE UPPER LEVEL HIGH PRESSURE CENTER WILL FOCUS WEST OF NEW MEXICO THROUGH FRIDAY...WHILE MOISTURE BEGINS INCREASING FROM THE EAST. STORMS WILL STEER SOUTHWARD AND PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN MOUNTAINS AND THE NORTHEAST PLAINS. THE UPPER HIGH CENTER WILL DRIFT EAST OVER NEW MEXICO AND WEAKEN THROUGH THE WEEKEND. THIS WILL DECREASE THE OVERALL COVERAGE OF STORMS AND INCREASE TEMPERATURES...HOWEVER STORM MOTIONS WILL BE VERY SLOW WITH MORE HEAVY RAINFALL. BY NEXT WEEK... THE UPPER HIGH WILL MOVE EASTWARD INTO TEXAS AND DELIVER A MORE TRADITIONAL SOUTH TO NORTH MONSOON FLOW FOR CENTRAL AND WESTERN NEW MEXICO. && .DISCUSSION... AN ELONGATED 595DM H5 PRESSURE RIDGE STRETCHES FROM THE GREAT BASIN SE ACROSS NM INTO WEST TX. THE WATER VAPOR LOOP SHOWS A SINUOUS MOISTURE STREAM ROUNDING THE HIGH WHILE DRY AIR IS ENTRENCHED BENEATH THE RIDGE. AT THE SURFACE A MOIST BOUNDARY IS OOZING SW ACROSS NE NM...WAITING TO FOCUS THE NEXT ROUND OF SHOWERS AND STORMS. MODELS ARE IN GOOD AGREEMENT WITH THE VAST MAJORITY OF CONVECTIVE ACTIVITY STAYING ALONG AND NORTH OF I-40 TONIGHT. STORM MOTIONS WILL BE SLOW TO THE SOUTH THRU FRIDAY WITH THIS PATTERN RESULTING IN MORE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN HIGH TERRAIN AND THE NE PLAINS. A FLASH FLOOD WATCH SHOULD BE CONSIDERED FOR PORTIONS OF THIS AREA BOTH THURSDAY AND FRIDAY. BY FOURTH OF JULY...THE HIGH CENTER WEAKENS TO 590DM WHILE DRIFTING EAST OVER NM. ORIGINALLY SATURDAY LOOKED TO BE LESS ACTIVE...HOWEVER THE LATEST GUIDANCE SHOWS A WELL-DEFINED 700MB TROUGH AXIS WORKING EAST OVER THE AREA WITH ABUNDANT MOIST INSTABILITY IN PLACE OVER CENTRAL AND WESTERN AREAS. NEARLY STATIONARY STORMS IN THIS VERY WEAK STEERING FLOW PATTERN WILL ALSO CONTINUE THE THREAT FOR FLASH FLOODING...BUT FARTHER EAST INTO CENTRAL NM. CONFIDENCE ON THE COVERAGE PATTERN BEYOND SATURDAY IS LOWER AS THE POSITION OF THE UPPER HIGH CENTER HAS BEEN INCONSISTENT FROM MODEL GUIDANCE. THE GFS HAS BEEN HOLDING STRONG ON DRIFTING THE HIGH TO THE EAST AND ALLOWING A MORE TRADITIONAL MONSOON FLOW PATTERN FROM SOUTH TO NORTH OVER NM. THE LATEST RENDITION HAS THE HIGH OVERHEAD. THE ECMWF WAS SHOWING THE HIGH BUILDING SW OF NM BUT NOW HAS IT TO OUR EAST. EITHER WAY...SEVERAL NOTABLE BACK DOOR FRONTAL BOUNDARIES ARE EVIDENCED AT THE SURFACE WHILE OVERALL WEAK STEERING FLOW IS IN PLACE OVER THE STATE. AT A MINIMUM...MOISTURE RECYCLING PROCESSES WILL KEEP STORMS GOING AROUND THE HIGH TERRAIN ALL OF NEXT WEEK. GUYER && .FIRE WEATHER... THE SUMMERTIME MID LEVEL HIGH PRESSURE CENTER WILL SHIFT FROM OVER THE GREAT BASIN TONIGHT THROUGH FRIDAY TO OVER THE FOUR CORNERS SATURDAY...THEN MORE SQUARELY OVER NM SUNDAY. A BACK DOOR COLD FRONT WILL PLUNGE INTO THE FORECAST AREA THURSDAY AND REACH THE CONTINENTAL DIVIDE BY FRIDAY MORNING USHERING MOIST EASTERLY AND SOUTHEASTERLY LOW LEVEL FLOW. THIS WILL PROVIDE AN UPTICK IN SHOWER AND THUNDERSTORM COVERAGE ACROSS THE AREA THURSDAY THROUGH FRIDAY NIGHT WITH SCATTERED TO NUMEROUS CELLS FAVORING EASTERLY UPSLOPE FLOW LOCATIONS. WHEN THE UPPER HIGH REACHES THE FOUR CORNERS AND NM FRIDAY THROUGH THE WEEKEND...MODELS DEPICT A RICH MONSOON MOISTURE PLUME UNDER IT ARCING NORTHWARD OVER WESTERN AREAS AND NORTHEASTWARD OVER NORTHERN AREAS. THIS WILL KEEP PWATS AROUND 1 INCH AND STORMS WILL MOVE VERY SLOWLY DUE TO THE PROXIMITY OF THE UPPER HIGH. THUS...THERE WILL BE A CONTINUED RISK OF MINOR FLOODING IN GENERAL AND FLASH FLOODING IN AND BELOW BURN SCARS. AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES EARLY NEXT WEEK. MODELS SUGGEST IT WILL SPLIT THE UPPER HIGH INTO LOBES FORMING SOUTHEAST AND SOUTHWEST OF NM MONDAY THROUGH EARLY NEXT WEEK. THIS TROUGH WILL SHIFT THE MONSOON MOISTURE PLUME EASTWARD MONDAY AND MONDAY NIGHT GIVING CENTRAL AND EASTERN AREAS A GOOD SHOT AT WETTING PRECIPITATION. IN THE WAKE OF THIS TROUGH A MOISTURE RICH BACK DOOR COLD FRONT WILL DIVE THROUGH THE AREA TUESDAY AS THE MOISTURE PLUME SETTLES OVER CENTRAL AREAS. ALL THIS MOISTURE WILL CAUSE TEMPERATURES TO TREND DOWNWARD THURSDAY THROUGH FRIDAY...WHEN HIGHS WILL VARY FROM NEAR NORMAL OUT WEST TO AS MUCH AS 7 DEGREES BELOW NORMAL ACROSS PARTS OF THE EAST. NEAR NORMAL READINGS THIS WEEKEND SHOULD GIVE WAY TO BELOW NORMAL READINGS CENTRAL AND EAST WITH THE NEXT COLD FRONT ON TUESDAY. VENTILATION WILL GENERALLY BE GOOD OR BETTER...EXCEPT FOR POCKETS OF POOR VENTILATION OVER WESTERN AREAS SATURDAY...NORTH CENTRAL AREAS SUNDAY...NORTHEAST AREAS MONDAY AND PROBABLY ALSO TUESDAY. 44 && .AVIATION... 18Z TAF CYCLE MAINLY SCT AFTN AND EVENING TS ARE EXPECTED TODAY. MOST OF THESE WILL OCCUR ACROSS NORTHERN AND WESTERN AREAS. WITH A MID LEVEL RIDGE AXIS STRETCHING FROM THE GREAT BASIN TO THE FOUR CORNERS... CONVECTION SHOULD GENERALLY MOVE TOWARD THE S OR W...EXCEPT FOR SOME MOVEMENT TOWARD THE E ACROSS NE AREAS. A WEAK DISTURBANCE IN NW FLOW ALOFT SHOULD KEEP NE AREAS STORMY INTO THE LATE NIGHT HOURS. BETTER MOISTURE WILL ARRIVE WITH A BACK DOOR COLD FRONT THURSDAY LEADING TO WETTER AND MORE WIDESPREAD SHOWERS AND STORMS...AND HIGH TEMPERATURES A FEW TO SEVERAL DEGREES COOLER THAN TODAYS READINGS. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 95 64 92 / 30 30 20 30 DULCE........................... 53 88 50 86 / 40 30 30 40 CUBA............................ 55 86 53 79 / 70 40 70 50 GALLUP.......................... 58 90 56 88 / 40 30 40 40 EL MORRO........................ 56 86 55 83 / 60 50 50 50 GRANTS.......................... 60 90 58 85 / 40 30 40 40 QUEMADO......................... 59 88 59 83 / 40 40 50 50 GLENWOOD........................ 55 91 56 84 / 20 30 40 40 CHAMA........................... 50 79 49 77 / 60 70 50 60 LOS ALAMOS...................... 62 86 61 80 / 60 50 60 50 PECOS........................... 58 84 56 76 / 40 60 60 60 CERRO/QUESTA.................... 54 76 52 74 / 60 50 60 60 RED RIVER....................... 48 67 46 63 / 60 70 60 70 ANGEL FIRE...................... 53 69 51 66 / 60 80 60 70 TAOS............................ 55 83 52 81 / 60 30 50 60 MORA............................ 53 79 52 72 / 60 60 60 70 ESPANOLA........................ 60 91 58 86 / 40 30 40 40 SANTA FE........................ 63 85 62 78 / 50 60 60 50 SANTA FE AIRPORT................ 62 89 61 83 / 60 40 50 40 ALBUQUERQUE FOOTHILLS........... 69 92 67 87 / 50 40 50 50 ALBUQUERQUE HEIGHTS............. 70 94 68 88 / 50 20 40 40 ALBUQUERQUE VALLEY.............. 68 97 66 90 / 40 20 40 30 ALBUQUERQUE WEST MESA........... 70 98 68 92 / 50 30 50 30 LOS LUNAS....................... 70 96 67 90 / 30 20 40 40 RIO RANCHO...................... 68 96 67 91 / 50 40 50 30 SOCORRO......................... 68 97 68 91 / 10 30 40 40 SANDIA PARK/CEDAR CREST......... 60 88 59 82 / 60 50 50 60 TIJERAS......................... 62 91 60 85 / 50 50 50 50 MORIARTY/ESTANCIA............... 54 90 53 82 / 40 40 40 60 CLINES CORNERS.................. 60 86 57 77 / 50 50 60 60 GRAN QUIVIRA.................... 61 88 60 80 / 10 40 50 60 CARRIZOZO....................... 63 91 62 85 / 5 20 30 50 RUIDOSO......................... 59 83 57 77 / 5 50 50 50 CAPULIN......................... 59 79 57 75 / 50 60 60 50 RATON........................... 56 83 55 78 / 30 60 60 60 SPRINGER........................ 59 85 57 80 / 30 60 60 60 LAS VEGAS....................... 55 81 53 74 / 40 70 60 60 CLAYTON......................... 65 87 61 82 / 30 30 50 40 ROY............................. 60 85 59 78 / 40 50 60 60 CONCHAS......................... 67 95 65 85 / 40 40 60 60 SANTA ROSA...................... 65 94 64 84 / 30 40 60 70 TUCUMCARI....................... 68 94 65 86 / 30 50 60 50 CLOVIS.......................... 65 90 64 84 / 10 40 50 30 PORTALES........................ 66 91 66 86 / 10 40 50 30 FORT SUMNER..................... 66 93 66 85 / 10 30 50 40 ROSWELL......................... 66 96 67 91 / 5 20 30 20 PICACHO......................... 61 92 61 84 / 5 30 40 30 ELK............................. 60 84 59 78 / 5 40 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 5:32 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT WED JUL 1 2015 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 532 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE OVERNIGHT. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD THREAT WILL INCREASE THURSDAY/FRIDAY DUE TO ISOLATED TO SCATTERED STRONG STORMS. THE STORMS WILL TEND TO MOVE SLOWLY UNDER HIGHER HUMIDITY CONDITIONS. THE MAIN FOCUS AREA WILL BE FOUND ACROSS THE NORTHERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THURSDAY/FRIDAY. LOCALIZED HEAVY RAIN WILL REMAIN A THREAT INTO THE WEEKEND. A BUMP UP IN HEAVY RAIN COVERAGE IS EXPECTED EARLY NEXT WEEK THUS CREATING ADDITIONAL HYDRO ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
In the hours before
Special weather statement, Jul 1, 4:11 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT WED JUL 1 2015
NMZ505-012245-
WEST CENTRAL PLATEAU-
411 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCKINLEY COUNTY
UNTIL 445 PM MDT...
AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BLACK ROCK...OR 12 MILES
NORTHEAST OF ZUNI PUEBLO...MOVING WEST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZUNI PUEBLO...BLACK ROCK...PESCADO AND CHI CHIL TAH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3525 10896 3525 10858 3523 10859 3520 10857
3520 10858 3517 10859 3516 10857 3508 10855
3508 10857 3506 10857 3507 10859 3506 10860
3498 10891
TIME...MOT...LOC 2211Z 081DEG 16KT 3516 10866
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:46 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 119 min |
| Jul 1, 3:35 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 115 min |
| Jul 1, 4:11 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jul 1, 4:29 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 1, 5:22 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 113 min |
| Jul 1, 5:23 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jul 1, 5:46 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Jul 1, 5:51 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| Jul 1, 5:59 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Sandoval | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.